MAUDE Adverse Event Report: BECKMAN COULTER, INC. UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER, INC. UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN DXH 800 HEMATOLOGY SYSTEM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The orthopedic specialistprovided a diagnosis of possible slap/bicep/rotator cuff tear and prescribed physical therapy multiple times a week as well medication for the pain.There were no work restrictions and the fse did not take any time off as a result of his injury.A restrospective review of complaints going back to 01-jul-2023 was done and there were no additional similar events reported.The information available suggests this is an isolated incident.Bec internal identifier - (b)(4).
 
Event or Problem Description
The bec field service manager reported that a bec field service engineer (fse) was injured while troubleshooting the customer¿s dxh 800 hematology instrument.During troubleshooting the customer's dxh 800 hematology instrument, the fse injured his right shoulder due to lifting a cover on the instrument several times.The door needs to be removed each time to service the area and needed to be placed back on to engage the safety measures on the unit.Per incident report (b)(4), the field service manager indicated that the fse placed the right hand on back of instrument door from lower right, with the left hand on top of the left front side of the door, lifted door with both hands and felt popping in right shoulder.The fse was initially seen by their primary care physician (pcp) on (b)(6) 2024.The pcp did not provide a diagnosis and imaging was not done of the affected area.The fse was instructed to use over the counter (otc) cream for pain relief and told to follow up with an orthopedic specialist and get x-rays of the affected area.There were no work restrictions required by the pcp.The fse received x-rays on (b)(6) 2024 and the results of the imaging were considered normal.On (b)(6) 2024, the fse was seen by an orthopedic specialist, who provided the following diagnosis: possible slap/bicep/rotator cuff tear and prescribed physical therapy multiple times a week as well medication for the pain.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER, INC.
250 s. kraemer blvd.
brea CA
Manufacturer (Section G)
BECKMAN COULTER, INC
11800 sw 147th avenue
miami FL 33196 2031
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key19934793
Report Number1061932-2024-00010
Device Sequence Number20072065
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)170811
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberTN DXH 800 HEMATOLOGY SYSTEM
Device Catalogue Number629029
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown